Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Lipitor interact with Prozac?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3919 Questions

default
Posted on Mon, 3 Apr 2017 in Medicines and Side Effects
Question: Doctor,
I'm 66 year old man and in good health...drink beer and wine but not every day...I'm 5'11" and 178 lbs who exercises at least an hour a day. Just had my annual physical 2 months ago and all was perfect...has been for years. Take cholesterol medicine Lipitor, and Prozac for anxiety and Propecia for hair. So what's the problem? Also take a couple Advil PM's at bed time.

Well, just decided to extend my life insurance for a 15 year term to 81 years and was approved right away.
My only concern was my rate for the insurance premium was a bit higher than expected and in checking learned it was because of my taking Prozac and a slightly higher AST score of 39...(range was (0 to 33). Again...all the liver enzyme scores ALT, GGT, etc were in the normal range everything was.

So on one hand..."they felt good enough about my health that they gave me the insurance, and still at a better than average premium rate" but that 39 score is really bugging me. Hate going to the doctor, but force myself to do these annual physicals, and perhaps I am a bit of a hypochondriac.

What are your thoughts? Does this sound like anything that I need to be concerned about and can I just wait until my next annual physical?

Thankyou

doctor
Answered by Dr. Ivo Ditah 2 hours later
Brief Answer:
Nothing to be concerned about!

Detailed Answer:
HI and thanks for this query.

I have reviewed your information fully and an AST of 39 with upper limit of 33 is no reason to be bothered. besides, every other test is normal and no one would really expect that you are having a liver disease with a single borderline result.

Truth is that insurance companies always want a way out to charge higher. That is exactly what they did. also, when we get older, our premiums are certainly going to be higher. don't even think that increased in premium fees could be explained by this "normal" test.

Kind regards

I hope this clears any lingering worries on your mind. I wish you well. Feel free to follow up with me. I know your probably hypochondriac state is not helping either.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 13 minutes later
Thank you Doctor...really appreciate your concise and clear response.
doctor
Answered by Dr. Ivo Ditah 6 hours later
Brief Answer:
YOu are welcome!

Detailed Answer:
Hi,

You are welcome and thanks for your kind words.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics ,  

Recent questions on  Lipitor

doctor1 MD

I am 56 years old and had been relatively healthy throughout my life. 2 years ago I had a heart attack. I was given 3 drug eluting stents in the left side. I no longer smoke. I take the followings meds. apo-metoprolol 50mg per day, plavix 75mg per day, lipitor 60mg per day, novo-lisinopril 10mg per day, low dose aspirin 1 per day. i wear nitro-dur patches 0,4 & 0,2 but not every day. My issues are : I constantly feel & look bloated. My weight has gone from 155 to 185 but my eating habits haven t been altered drastically. I get hungry then after i eat my stomach gets very upset. My bowel movements are irregular & usually runny. I tire very easily & generally feel lethargic. I often get chest pains and/or heart burn. Because of the aforementioned my mental state isn t the best either. I was an upbeat, active person & now I just try to get the day in. I ve asked my doctor many times if my meds are the issue & he says I must take them to continue living. A couple of times I didn t take all these pills for a few days & noticed a remarkable improvement. I don t really want to die prematurely but I am sick & tired of being sick & tired. Any assistance provided would be greatly appreciated. thanks

doctor1 MD

I HAD A HEART ATTACK ON THE 24TH OF MAY 2011 UPON ECG INVESTIGATION THEY FOUND T ABNORMALITIES SO THE CARDIOLOGIST SENT ME FOR CHEST X-RAY; PUT ME ON LIPITOR AND GAVE ME A 3WEEKS APPOINTMENT.



BUT I AM NOW HAVING IRREGULAR HEART BEAT EVEN WHEN AT REST, PAIN IN MY LEGS AND OCCASIONAL SHORTNESS OF BREATH. SHOULD I WORRIED OR CONTINUE MY MEDICATION AND WAIT FOR THE APPOINMENT OF 31ST JUNE 2011

doctor1 MD

Hi Dr Oana, I have had a stale blood (reddish brown) discharge for over ten years - both breasts. I am 47 years old, had cervical cancer at 31; current health issues: angina, coronary artery disease, fibromyalgia, high cholesterol not sufficiently controlled with medication (Lipitor for many years and now on Vytorin). I have just noticed the discharge (left breast) has changed to black from one duct, dark green from 3 others. The R breast is still a normal milky discharge. I have saw a specialist 1 year ago who did no tests but said to come back in 2 years. I have never had a biopsy or sample of the discharge examined - should I request my GP organise a needle biopsy (was sent to have one via ultrasound but they decided at the appointment not to do it for some reason. Kind regards, and thank your for assisting, Caroline Todd

doctor1 MD

My husband has been on Lipitor and Avalide to control his cholesterol and blood pressure. We have been trying to conceive for three years. His sperm analysis last year was pretty bad, with low counts and poor morphology. I keep hearing that it could be his medications that are causing the problem, but I can't find any information online. His physician refuses to consider the possibility. Can the problem lie with his blood pressure and/or cholesterol medicine? If so, are they any safe medicine that he can take while we are trying to conceive?

doctor1 MD

I have had a chronic sore throat wit he feeling of a lump in my pharynx for about twelve weeks. No cough , no taste of blood. I have had episodes of GERD on a sporadic basis. My voice is affected. I take Lipitor and lisinipril daily.

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I am using repatha injection once a month to keep my cholesterol low. Now over the course of these...

doctor1 MD

I am a healthy 79 year old male 5foot 10 190 pounds.i exercise daily and do moderate farm chores.beginning within a week after beginning Lipitor there has feen a nearly total loss of libido. Is there a connection?